MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT261418
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing records for the devices verified the lots met all pre-release specifications.Also was used plc201200/13600420 udi # (b)(4).The devices were explanted/discarded and were not available for analysis.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention include, but are not limited to infection (e.G., aneurysm, device or access sites) and surgical conversion.Please note that the event date will be used as (b)(6) 2019 when the scan confirmed the infection.
 
Event or Problem Description
On (b)(6) 2016, this patient underwent endovascular treatment for an abdominal aortic aneurysm measuring 55mm in diameter and was implanted with gore® excluder® endoprostheses.The patient tolerated the procedure.Reportedly, the maximum diameter of aortic aneurysm/lesion decreased in size from 55 to 42mm.It was reported that the patient developed fatigue in (b)(6) 2019 and had a ct that showed low attenuation fluid collection in left psoas.An indium-111 wbc scan completed on (b)(6) 2019 confirmed the infection of the aortic devices and the aneurysm.According to the physician, bacteroides fragilis was the cause of infection from previously performed fluid aspiration.The infection could not be directly attributed to the gore devices, as the patient had a long and complex medical history that could have also attributed to the infection.The patient suffered from iron deficiency anemia which could have possibly attributed to infection.Also, the infection could not be directly attributed to the procedure performed on (b)(6) 2016.Reportedly, there was no prior history of infection.On (b)(6) 2019, the patient underwent the explant procedure and onix coils and had a replacement graft placed.The patient was discharged on (b)(6) 2019.The patient passed away on (b)(6) 2020.A note in our emr mentions it was due to cardiac arrest.The explanted devices are not available for investigation.

Brand Name
GORE EXCLUDER AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10855700
Report Number3007284313-2020-01156
Device Sequence Number19635954
Product Code MIH
UDI-Device Identifier00733132622474
UDI-Public00733132622474
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Model NumberRLT261418
Device Catalogue NumberRLT261418
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2020
Initial Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age77 YR
Patient Weight93